Pennsylvania, 2005

Tornado in Pennsylvania, June 15, 2005

June 15, 2005 · NWS PBZ · 1 event in 1 county or zone

1 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$150,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 15, 2:32 PM EST, 3 hours 3 minutes earlier.

Area forecast discussion, Jun 15, 2:32 PM EST, 3 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
332 PM EDT WED JUN 15 2005

.SHORT TERM (TONIGHT THROUGH THURSDAY)...
ABUNDANT LOW LEVEL MOISTURE ROTATING AROUND UPPER LOW WILL BE WITH
US THROUGH THURSDAY. COOLER AIR ALOFT WILL DESTABILIZE ATMOSPHERE
THIS AFTERNOON AND CONTINUE INTO THE EVENING TO PRODUCE SCT TO
ISOLATED SHOWERS AND TSTMS. PEA SIZE HAIL IS ALSO POSSIBLE WITH
ISOLATED TSTMS. BELOW NORMAL TEMPS IN THE NEAR TERM.

&&

.LONG TERM (THURSDAY NIGHT THROUGH WEDNESDAY)...
WITH MENTION A CHANCE OF SHOWERS FRIDAY AS LOW CONTINUES TO MOVE
NORTHEAST ACROSS NEW ENGLAND. WEEKEND SHOULD BE DRY WITH BELOW
NORMAL TEMPERATURES AS GFS SHOWS UPPER TROUGH CLOSING OFF INTO LOW
OVER APPALACHIANS. TEMPERATURES WILL RECOVER TO NEAR NORMAL FOR
FIRST HALF OF NEXT WEEK.

&&

.AVIATION...
GENERALLY MVFR CIGS NORTH WITH CIGS 020-030. VFR SOUTH WITH CIGS
030-040. VFR VSBYS P6SM OUTSIDE OF PCPN. ISOLATED IFR CONDS IN
SHOWERS/TSTMS THIS AFTN AND CONTINUING INTO THE EVENING. SFC WINDS
WSW TO W 10-20 KTS AND GUSTY WITH GUSTS AS HIGH AS 30 KTS OVER THE
RIDGES.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&
Hazardous weather outlook, Jun 15, 4:21 AM EST, 13 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
521 AM EDT WED JUN 15 2005

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-160917-
ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA-
CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA-
FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH-
INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV-
MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH-
OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA-
WESTMORELAND PA-WETZEL WV-
521 AM EDT WED JUN 15 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA
EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND
GARRETT COUNTY MARYLAND.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER SCATTERED
THUNDERSTORMS CAN DEVELOP THIS AFTERNOON AND EVENING ACROSS THE UPPER
OHIO VALLEY. WIND GUSTS OVER 30 MPH AND SMALL HAIL ARE POSSIBLE WITH
THE STORMS.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The radar

The State College radar (KCCX), 76 km away, was scanning. The volume nearest the first event began at 22:35 UTC.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Jefferson

When
June 15, 5:35 PM EST
Where
Jefferson County, 1 mi N of Brockway
Rating
F1
Path length
0.5 mi
Path width
100 yd
Property damage
$150,000
Reported by
NWS STORM SURVEY
Coordinates
41.250, -78.800

About 635 PM EDT, an F-1 tornado touched down just north of Brockway. Many trees were snapped off. A few houses had damage to siding and shingles. Furniture factory in the industrial park suffered major damage: Most of the metal roof was ripped off. Steel beams were twisted and thrown about. In a smaller building next to the factory, the walls were buckled. Many people saw the tornado from a distance. One woman remained in her car while the tornado passed so close to her, it lifted the back of the car and moved it. Path length half mile. Maximum width 100 yards. Max wind 100 mph (87 kts).

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2005Every state in 2005This day in weather historyThe tornado archive for Pennsylvania, 2005Warnings in Pennsylvania, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5455083.